Locally finite derivations and modular coinvariants

Jonathan Elmer, Müfit Sezer (Corresponding Author)

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


We consider a finite dimensional $\kk G$-module V of a p-group G over a field $\kk$ of characteristic p. We describe a generating set for the corresponding Hilbert Ideal. In case G is cyclic this yields that the algebra $\kk[V]_G$ of coinvariants is a free module over its subalgebra generated by $\kk G$-module generators of V∗. This subalgebra is a quotient of a polynomial ring by pure powers of its variables. The coinvariant ring was known to have this property only when G was cyclic of prime order, \cite{SezerCoinv}. In addition, we show that if G is the Klein 4-group and V does not contain an indecomposable summand isomorphic to the regular module, then the Hilbert Ideal is a complete intersection, extending a result of the second author and R. J. Shank \cite{SezerShank}.
Original languageEnglish
Pages (from-to)1053-1062
Number of pages10
JournalQuarterly Journal of Mathematics
Issue number3
Early online date16 Mar 2018
Publication statusPublished - 30 Sept 2018

Bibliographical note

The second author (M.S.) is supported by a grant from TUBITAK:114F427


  • Invariant theory
  • coinvariants
  • prime characteristic


Dive into the research topics of 'Locally finite derivations and modular coinvariants'. Together they form a unique fingerprint.

Cite this